MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-751019
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return for analysis, but has not yet been received; therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, a supplemental report will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the procedure was an internal iliac embolization from ipsilateral access.A glide catheter was inserted into outflow vessel within internal iliac artery and was prepped and advanced.As coil was advancing into vessel it was not coiling as surgeon liked, he attempted to pull back and re-advanced, but it still did not pack properly.It was decided that coil may have been too large for space and should be removed.He noted that he could not pull back the coil and then the coil detached.A glide wire was inserted into the catheter to try and push the coil but was not able to go in very far as coil had stretched inside catheter.Catheter had to be removed and a new catheter was needed.Procedure completed successfully and patient transferred to recovery area.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant severely stretched at the proximal section and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was also evaluated and found to be in good condition with no signs of damage/kinking.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17393773
Report Number2032493-2023-00862
Device Sequence Number14933109
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)210723(17)260630(10)2107235J2
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number45-751019
Device Lot Number2107235J2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown